New York Journal of Mathematics
Volume 22 (2016) 823-851


Paolo Dolce

Fields of definition and Belyi type theorems for curves and surfaces

view    print

Published: August 16, 2016
Keywords: Projective varieties, fields of definition, number fields, minimal surfaces, Belyi's theorem
Subject: 14G27

We study the relationship between the (effective) fields of definition of a complex projective variety and the orbit {Xσ}σ∈Aut(C) where Xσ is the "twisted" variety obtained by applying σ to the equations defining X. Furthermore we present some applications of this theory to smooth curves and smooth minimal surfaces.

Author information

School of Mathematical Sciences, University Park Nottingham, NG7 2RD, UK